Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 5, 2007, 8:02 PM CDT for Lauderdale County, Alabama. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 5, 2007, 9:30 PM CDT
- In force
- 88 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Lauderdale County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 060102 FFWHUN ALC077-060230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA... * UNTIL 930 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE... MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. FLORIAN AND SAINT FLORIAN. INTENSE RAINFALL OF ONE TO TWO INCHES WITHIN 30 MINUTES IS POSSIBLE WITH THIS STORM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758 $$ KULA
2 follow-up statements
000 WGUS74 KHUN 060151 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 847 PM CDT THU JUL 5 2007 ALC077-060230- LAUDERDALE AL- 847 PM CDT THU JUL 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL LAUDERDALE COUNTY... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE THUNDERSTORMS WHICH PRODUCED INTENSE RAINFALL IN THE WARNED AREA HAD EITHER WEAKENED OR MOVED OUT. NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...HOWEVER...RADAR ESTIMATES OF 2 TO 3 INCHES HAD FALLEN IN AND JUST NORTH OF UNDERWOOD-PETERSVILLE IN JUST OVER AN HOUR. ADDITIONAL THUNDERSTORMS WERE REDEVELOPING JUST NORTHWEST OF THE WARNED AREA AND COULD MIGRATE SOUTHEAST OVER THE NEXT 30 MINUTES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNDERWOOD-PETERSVILLE...CLOVERDALE...AND SAINT FLORIAN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758 $$ KULA
000 WGUS74 KHUN 060210 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 909 PM CDT THU JUL 5 2007 ALC077-060219- LAUDERDALE AL- 909 PM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LAUDERDALE COUNTY... THUNDERSTORMS HAVE DISSIPATED OVER THE WARNING AREA...AND FURTHER DEVELOPMENT IS UNLIKELY. SOME PONDING OF WATER MAY YET BE ONGOING ON SOME ROADS...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION AT THIS HOUR. LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:08 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 4:08 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 408 PM CDT THU JUL 5 2007 .DISCUSSION... DAYTIME HEATING UNDERNEATH WEAK U/L VORT MAX MOVING THROUGH THE AREA...IS GENERATING A FEW SHRA/TSRA ALONG AND WEST OF THE I-65 CORRIDOR THIS AFTERNOON. GREATEST THREAT WITH ANY TSRAS TONIGHT WILL BE FOR WIND GUST POTENTIAL. MODEL SNDGS SHOWING PRONOUNCED DRY WEDGE ALOFT 500-600MB...THIS WITH PW VALUES 1.3-1.4IN AND GOOD WATER LOADING COULD PRODUCE SOME 40-50KT GUST POTENTIAL. DONT BELIEVE WELL CROSS OVER TO SEVERE THRESHOLD HOWEVER...GIVEN SMALL CORE SIZES THUS FAR. NEVERTHELESS...SPREAD SLIGHT CHANCE POPS THROUGH REMAINDER OF CWA THROUGH FOR TONIGHT. A COUPLE OF MECHANISMS ARE COMING TOGETHER TO BRING US DECENT RAINFALL CHANCES INTO THE WEEKEND. FIRST...A FRONT APPROACHING THE AREA FROM THE OHIO VALLEY WILL MOVE INTO THE NORTHERN PERIPHERY OF OUR CWA LATE FRI/EARLY SAT AND TEND TO WASH OUT AS IT MOVES THROUGH. AT THE SAME TIME...U/L VORT MAX THAT HAS BEEN HANGING OVER THE SOUTHERN PLAINS FOR WHAT SEEMS LIKE THE THE PAST FEW WEEKS WILL FINALLY BEGIN TO EJECT EASTWARD THROUGH THE LOWER MISS VALLEY AND SOUTHEAST. TIMING AND SPATIAL DIFFERENCES DO EXIST WITH MODEL SOLNS ON MOVEMENT OF U/L SHORT WAVE. LARGER DIFFERENCES WERE NOTED IN EARLIER RUNS BETWEEN NAM AND GFS WITH SUPPORT FOR GFS FROM EARLIER AND RECENT 12Z UKMET AND ECMWF SOLNS. NAM 12Z RUN HAS ALSO TRENDED TOWARD THE GFS/UKMET/ECMWF SOLNS WITH EJECTING MORE U/L ENERGY INTO THE SE AND TN VALLEYS. AM NOT READY TO PAINT LARGE BULLSEYE OF WIDESPREAD CONVECTIVE ACTIVITY/HEAVY PRECIP OVER THE FA YET...BUT DID TREND POPS SLIGHTLY HIGHER. WOULD STILL LIKE TO SEE MORE CONSISTENCY WITH PLACEMENT OF U/L FEATURE BEFORE COMMITTING TO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME. STRONG GRADIENT IN POPS/QPF STILL EXISTS TO OUR SOUTH AND THIS SEEMS WARRANTED AT THIS TIME. KEPT CHANCE TO SLIGHT CHANCE POPS IN THROUGH THE LATE WEEKEND AS SERIES OF U/L SHORT WAVES LOOK SET TO MOVE THROUGH THE AREA. BELIEVE THAT CONVECTION WILL MOSTLY BE DIURNALLY DRIVEN SUN THROUGH WEDNESDAY AS DEW POINTS REMAIN GENERALLY IN THE MID 60S TO NEAR 70. NEXT POTENTIAL FRONT IS POISED TO MOVE INTO THE MID SOUTH LATE NEXT WEEK AND BRING ANOTHER ENHANCED CHANCE FOR PRECIP TO THE TN VALLEY BEGINNING POSSIBLY ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 71 90 70 90 / 20 40 20 40 SHOALS 71 89 70 91 / 20 40 20 40 CULLMAN 69 88 69 88 / 20 40 30 40 FAYETTEVILLE 69 88 69 90 / 20 40 20 30 ALBERTVILLE 69 89 69 90 / 20 40 30 40 FORT PAYNE 67 87 68 90 / 20 40 30 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 03
Hazardous weather outlook, Jul 5, 1:07 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT THU JUL 5 2007 ALZ001>010-016-TNZ076-096-097-061000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 107 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY WEST OF INTERSTATE 65...FOR THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT APPROACHING FROM THE NORTH WILL HELP BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND SATURDAY. ALTHOUGH SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS CONTINUES FROM SUNDAY INTO THE FIRST PART OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Jul 5, 5:48 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 548 PM CDT THU JUL 5 2007 ALZ002-052315- COLBERT- 548 PM CDT THU JUL 5 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 615 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MUSCLE SHOALS. THIS STORM WAS NEARLY STATIONARY. A WIND GUST OF 41 MPH WAS REPORTED AT THE MUSCLE SHOALS AIRPORT. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MUSCLE SHOALS. SPRING VALLEY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, Jul 5, 6:00 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 600 PM CDT THU JUL 5 2007 ALZ001-052330- LAUDERDALE- 600 PM CDT THU JUL 5 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE. THE STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... UNDERWOOD-PETERSVILLE. ZIP CITY. SAINT FLORIAN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, Jul 5, 6:33 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 633 PM CDT THU JUL 5 2007 ALZ002-060000- COLBERT- 633 PM CDT THU JUL 5 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 700 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCUMBIA...MOVING NORTHEAST AT 5 MPH. SUDDEN WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TUSCUMBIA. MUSCLE SHOALS. SPRING VALLEY. LEIGHTON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, Jul 5, 7:05 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 705 PM CDT THU JUL 5 2007 ALZ001-060030- LAUDERDALE- 705 PM CDT THU JUL 5 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 730 PM CDT... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE....AND ANOTHER 4 MILES SOUTHWEST OF THREET. THESE STORMS WERE NEARLY STATIONARY. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED...ALONG WITH INFREQUENT BUT SUDDEN LIGHTNING. PEOPLE IN CENTRAL LAUDERDALE COUNTY...INCLUDING THE CITY OF UNDERWOOD-PETERSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jul 5, 7:30 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 730 PM CDT THU JUL 5 2007 ALZ001-060115- LAUDERDALE- 730 PM CDT THU JUL 5 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 815 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS PRODUCING INTENSE RAINFALL 10 MILES NORTHWEST AND 4 MILES NORTH OF UNDERWOOD-PETERSVILLE. MOVEMENT WAS NEARLY STATIONARY. LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. PEOPLE IN CENTRAL LAUDERDALE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:45 PM CDT | Flash Flood Warning | HUN | Limestone | 2 hr |
| Jul 6, 3:53 PM CDT | Flash Flood Warning | HUN | Morgan | 112 min |
| Jul 6, 5:22 PM CDT | Flash Flood Warning | HUN | Colbert | 83 min |
| Jul 6, 5:54 PM CDT | Flash Flood Warning | HUN | Lauderdale | 2 hr |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | HUN | Colbert | 91 min |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.